Tags

, , ,

After all the doctors visits, MRIs, and lab tests, I was still left reeling a bit.  Instead of receiving a final diagnosis, I received a “it is most likely MS” diagnosis.  Again, difficult for someone who appreciates order and planning.  For my personal sanity, I approach everything as if I have MS as (again) this is the most likely scenario.

One thing they don’t tell you up front about high dose steroids?  They are really rough on the stomach and can make you a bit emotionally unstable.  I was a bit unstable from everything that was going on to begin with, so this became pretty extreme.  I began taking two omeprazole (prilosec) daily to settle my stomach (I had a previous prescription due to heartburn) and it would help my stomach some.

In the midst of all this running back and forth, the IV steroids had returned most of the feeling in my left leg and my balance, but a burning pain remained that seemed to get worse in the evenings and at night.  I remember the first day it happened and how confused I was.  I left work and went to my parent’s house and took off my sock & shoe.  I kept feeling my foot and was confused that it felt cold to the touch, but the inside was on fire.  My dad, a doctor, explained that it was likely neuropathy and that I would need medication to control it.  I called the on call doc and got my first gabapentin prescription.

On top of the burning, I was waking up most nights in horrific pain as the calf muscles on the left side would seize without warning. It would take an hour of so for the pain to reduce and my heart to stop pounding enough to go back to sleep.  Not the most restful situation.  Enter baclofen.

At some point in the course of lab draws it was brought to my attention that my vitamin D level was very low (18.5 at first check), so I was put on vitamin D supplements.

So, I went from a relatively healthy 33 year old to a somewhat unstable 33 year old MS patient in 6 short weeks.  I was previously taking one pill a day and am now up to 7 or 8 depending on my symptoms.  Life has definitely changed.

Advertisements